Thunderstorm Wind, Marion
- When
- July 9, 4:15 PM EST
- Where
- Marion County, 8 mi S of Ocala
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.067, -82.133
Large trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 2:20 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 PM EDT MON JUL 9 2001 SURFACE ANALYSIS SHOWING TROUGH EXTENDING FROM OFFSHORE THE MID ATLANTIC INTO SOUTH CENTRAL GEORGIA. ALOFT...A STRONG ANTICYCLONE WAS OVER THE NATIONS MID SECTION WITH A RESULTING NW FLOW ALOFT OVER THE CWA. MID LEVEL IMPULSES CONTINUE TO TRAVERSE THE FLOW ALOFT. THE NEXT ONE WAS LOCATED FROM THE CAROLINAS TO TENN. THE MESO-ETA AND AVN BRING PVA TO THE AREA BY LATE TONIGHT INTO TUE AM. IF THIS PANS OUT...WILL SEE BEST CHC PCP TUESDAY MORNING. WILL THEREFORE INCREASE POPS BEGINNING TONIGHT AND GO 40 TO 50 PCT ALL AREAS TUESDAY. WITH FRONTAL TROUGH ON TOP OF THE AREA WED-FRI...AND MOIST AND UNSTABLE AIRMASS IN PLACE...WILL CONTINUE WITH SCATTERED SHOWERS AND THUNDERSTORMS. MARINE...AS EXPECTED WINDS DECREASED THIS AFTERNOON BUT WILL INCREASE AGAIN TONIGHT. WILL CONTINUE THAT TREND...BUT HAVE WINDS NO HIGHER THAN 15 KNOTS. pPRELIM AMG 74/94/74/93 3434 SSI 76/91/76/91 3444 JAX 75/92/75/93 3544 GNV 74/92/75/92 3545 08 .JAX... .FL...NONE. .GA...NONE. EIGHT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-092200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT MON JUL 09 2001 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA BY MID-AFTERNOON...ESPECIALLY OVER INTERIOR LOCATIONS. SMALL HAIL...GUSTY WINDS...HEAVY RAINFALL... AND FREQUENT DEADLY LIGHTNING ARE EXPECTED WITH THE STRONGEST STORMS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. IF NO SHELTER IS AVAILABLE...FINE A LOW SPOT AWAY FROM TREES...FENCES AND POLES. STORMS WILL MOVE TO THE SOUTHEAST AT ABOUT 10 MPH. IN THE SUWANNEE VALLEY...HUMID CONDITIONS ALONG WITH HIGHS OF 90 TO 95 WILL MAKE IT FEEL LIKE 100 TO 105 DEGREES THIS AFTERNOON. THESE EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES... DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. CLOUD COVER OVER THE EASTERN HALF OF THE AREA SHOULD LIMIT AFTERNOON HEATING SOMEWHAT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The Tampa radar (KTBW), 154 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257706.